Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 150, NWS Morristown, TN

June 27, 2005Claiborne County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2005, 4:44 PM EDT for Claiborne County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2005, 4:44 PM EDT (20:44 UTC)
Expired
Jun 27, 2005, 5:30 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Claiborne County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 27, 3:15 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT MON JUN 27 2005

.SHORT TERM...(TONIGHT AND TUESDAY)...CURRENT SURFACE ANALYSIS SHOWS
A WEAK TROUGH (OR OLD FRONTAL BOUNDARY) GENERALLY ALONG THE TN/KY
BORDER...WITH CURRENT CONVECTION OVER THE NORTHERN CUMBERLAND
PLATEAU CONCENTRATING AROUND THIS BOUNDARY. WITH A MODERATELY
UNSTABLE AND VERY MOIST AIRMASS IN PLACE...EXPECT ADDITIONAL
CONVECTION TO DEVELOP ELSEWHERE ACROSS THE FORECAST AREA BEFORE THE
SUN SETS THIS EVENING. THINK THAT A FEW ISOLATED PULSE SEVERE STORMS
WILL DEVELOP THROUGH THE EARLY EVENING HOURS IN THIS MODERATELY
UNSTABLE AIRMASS...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. WILL
PLAN TO TREND THE FORECAST TOWARD PERSISTENCE...SINCE TOMORROW
SHOULD BE VERY SIMILAR TO TODAY. THINK THAT AREAS OF FOG WILL LIKELY
DEVELOP LATER TONIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED
THIS AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...FORECAST AREA IS
CAUGHT IN THE MIDDLE BETWEEN RIDGING TO THE WEST AND BERMUDA RIDGE
TO THE EAST OVER THE SOUTHEAST ATLANTIC. WEAK TROUGH WILL STILL BE
OVER THE OHIO AND TN VALLEYS WITH TROPICAL AIR COMING UP FROM THE
SOUTH. GFS MODEL SHIFTS THE PRECIPITATION A LITTLE FARTHER EAST
WEDNESDAY AND THURSDAY AS RIDGING FROM THE WEST MOVES TOWARDS THE TN
VALLEY. THE NAM STRENGTHENS THE RIDGE BUT KEEPS THE TROUGH CENTERED
OVER THE FORECAST AREA AND SOUTHERN APPALACHIANS THROUGH THURSDAY.
WITH MODELS TENDING TO GO TOO HIGH IN THE SUMMER PREFER THE LOWER
GFS. FOLLOWED A DIURNAL TREND WITH HIGHER POPS AFTERNOON AND EARLY
EVENING WITH SLIGHT CHANCE THE REST OF THE DAY. TEMPERATURES SHOULD
FOLLOW THE SAME TREND WITH HIGHS MID TO UPPER 80S AND LOWS UPPER 60S
TO LOWER 70S.

A STORM SYSTEM ACROSS THE PACIFIC NORTHWEST TODAY IS EXPECTED TO
MOVE EAST ALONG THE CANADIAN BORDER AND THEN DIVE SOUTHEAST AROUND
RIDGING OVER THE SOUTHWEST. A COLD FRONT WILL MOVE TOWARDS THE
FORECAST AREA THURSDAY NIGHT AND FRIDAY AND MAY MAKE IT SOUTH OF THE
TENNESSEE VALLEY BY SATURDAY. THIS COULD GIVE THE AREA A MORE
SOAKING RAIN AND A CHANCE FOR STRONG STORMS WITH THE FRONT FRIDAY OR
FRIDAY NIGHT. DROPPED LOWS A FEW DEGREES OVER THE WEEKEND AND POPS
DOWN TO 20 PERCENT AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
FRONT.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  86  70  87 /  40  40  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  85  69  86 /  40  40  50  30
OAK RIDGE, TN                       70  86  69  86 /  40  40  40  30
TRI CITIES AIRPORT, TN              69  83  66  84 /  40  40  50  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

DMG/TD
Hazardous weather outlook, Jun 27, 8:30 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT MON JUN 27 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
830 AM EDT (730 AM CDT) MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Jun 27, 3:41 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             ONEIDA                  36.50N 84.51W
06/27/2005  0.75 INCH        SCOTT              TN   LAW ENFORCEMENT

&&
Local storm report, Jun 27, 4:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 PM EDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 SW PARROTTSVILLE      36.00N 83.10W
06/27/2005  0.75 INCH        COCKE              TN   TRAINED SPOTTER

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:46 PM EDTSevere Thunderstorm WarningMRXScott44 min
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningMRXScott48 min
Jun 27, 3:31 PM EDTSevere Thunderstorm WarningMRXSevier29 min
Jun 27, 3:38 PM EDTSevere Thunderstorm WarningMRXCocke67 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningMRXCampbell42 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningMRXGreene45 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningMRXWashington41 min
Jun 27, 2:40 PM EDTSevere Thunderstorm WarningMRXWashington65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.